Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2012, 3:15 PM EST for Davidson County, North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 3:15 PM EST (20:15 UTC)
- Expired
- Feb 24, 2012, 4:15 PM EST
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:17 PM EST | TSTM WND DMG | 3 Ene Gordontown, NC | TREE DOWN AT HWY 64 AT DAVIDSON RANDOLPH COUNTY LINE |
| Feb 24, 4:24 PM EST | TSTM WND DMG | 1 S Denton, NC | TREE DOWN AT SOUTH MAIN STREET IN DENTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:19 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS52 KRAH 242015
SVRRAH
NCC057-242115-
/O.NEW.KRAH.SV.W.0006.120224T2015Z-120224T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EST
* AT 314 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF ARCADIA...OR 8 MILES
SOUTHWEST OF MOCKSVILLE...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF
60 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WELCOME...
GORDONTOWN...
THOMASVILLE...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3585 8039 3588 8042 3589 8041 3589 8037
3598 8039 3600 8032 3600 8022 3603 8021
3601 8004 3551 8007 3550 8018 3558 8021
3568 8034 3571 8033 3574 8046 3584 8049
TIME...MOT...LOC 2015Z 268DEG 45KT 3582 8066
$$
VINCENT4 follow-up statements
176
WWUS52 KRAH 242026
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EST FRI FEB 24 2012
NCC057-242115-
/O.CON.KRAH.SV.W.0006.000000T0000Z-120224T2115Z/
DAVIDSON NC-
326 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR DAVIDSON COUNTY...
AT 323 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES WEST
OF LEXINGTON...OR NEAR MOCKSVILLE...MOVING EAST AT 55 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ARCADIA...MIDWAY...
WELCOME...HIGH ROCK...NEWSOM...GORDONTOWN...DENTON AND THOMASVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3585 8039 3588 8042 3589 8041 3589 8037
3598 8039 3600 8032 3600 8022 3603 8021
3601 8004 3551 8007 3550 8018 3558 8021
3568 8034 3571 8033 3574 8046 3584 8049
TIME...MOT...LOC 2025Z 269DEG 47KT 3583 8050
$$
VINCENT113
WWUS52 KRAH 242033
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EST FRI FEB 24 2012
NCC057-242115-
/O.CON.KRAH.SV.W.0006.000000T0000Z-120224T2115Z/
DAVIDSON NC-
333 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR DAVIDSON COUNTY...
AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES WEST
OF LEXINGTON...OR 7 MILES SOUTHEAST OF MOCKSVILLE...MOVING EAST AT 55
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...LEXINGTON...ARCADIA...
MIDWAY...WELCOME...HIGH ROCK...NEWSOM...GORDONTOWN...DENTON AND
THOMASVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3585 8039 3588 8042 3589 8041 3589 8037
3598 8039 3600 8032 3600 8022 3603 8021
3601 8004 3551 8007 3550 8018 3558 8021
3568 8034 3571 8033 3574 8046 3584 8049
TIME...MOT...LOC 2033Z 269DEG 46KT 3584 8038
$$
VINCENT704
WWUS52 KRAH 242058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EST FRI FEB 24 2012
NCC057-242115-
/O.CON.KRAH.SV.W.0006.000000T0000Z-120224T2115Z/
DAVIDSON NC-
358 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR DAVIDSON COUNTY...
AT 354 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES EAST OF THOMASVILLE TO 13 MILES
WEST OF HIGH ROCK...OR ALONG A LINE EXTENDING FROM HIGH POINT TO 6
MILES SOUTH OF SALISBURY...MOVING EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...GORDONTOWN...NEWSOM AND
DENTON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 103.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3574 8043 3588 8026 3594 8021 3603 8017
3601 8004 3551 8007 3551 8018 3558 8021
3567 8031 3568 8034 3571 8033
TIME...MOT...LOC 2058Z 260DEG 53KT 3592 7991 3559 8039
$$
VINCENT029
WWUS52 KRAH 242103
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EST FRI FEB 24 2012
NCC057-242115-
/O.CON.KRAH.SV.W.0006.000000T0000Z-120224T2115Z/
DAVIDSON NC-
403 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR SOUTHERN DAVIDSON COUNTY...
AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES EAST OF THOMASVILLE TO 6 MILES
WEST OF HIGH ROCK...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
RANDLEMAN TO 9 MILES SOUTHEAST OF SALISBURY...MOVING EAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NEWSOM AND DENTON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 94 AND 103.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3592 8005 3590 8004 3588 8005 3587 8005
3551 8007 3551 8018 3558 8021 3567 8031
3568 8034 3571 8033 3572 8034
TIME...MOT...LOC 2104Z 261DEG 53KT 3591 7980 3560 8031
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:53 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 24, 1:53 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 153 PM EST FRI FEB 24 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION LATER TODAY. STRONG SOUTHWESTERLY WINDS AND THE POTENTIAL FOR SEVERE WEATHER WILL ACCOMPANY THE FRONT THIS AFTERNOON THROUGH MID EVENING. COOLER AND DRIER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 1045 AM FRIDAY... ...MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND POSSIBLE TORNADOES TODAY... FOR THE REST OF TODAY: PREVIOUSLY-ADVERTISED SEVERE WEATHER THREAT APPEARS TO BE ON TRACK. STACKED LOW PRESSURE FROM THE SURFACE UP THROUGH THE MID LEVELS WILL CONTINUE TO STRENGTHEN OVER THE LOWER GREAT LAKES TODAY WHILE SLIDING TO THE ENE. THE SURFACE FRONT IS CURRENTLY APPROACHING WRN NC WITH SCATTERED CONVECTION THAT IS EXPECTED TO INTENSIFY AS THE DEVELOPING LINE CROSSES THE MOUNTAINS AND FOOTHILLS BY EARLY THIS AFTERNOON. MEANWHILE THE ELONGATED BAND OF CONVECTION FROM SRN AL THROUGH GA/SC... SUPPORTED IN LARGE PART BY A LOW LEVEL JET STREAK... IS EXPECTED TO PROPAGATE INTO THE SOUTHEAST PORTION OF THE FORECAST AREA OVER THE NEXT SEVERAL HOURS. THE COLUMN CONTINUES TO DESTABILIZE WITH STRONG HEATING OVER CENTRAL NC AND SURFACE DEW POINTS IN THE LOW-MID 60S... AND THIS COMBINED WITH CONTINUED STEEP MID LEVEL LAPSE RATES (NOTED WELL ON 12Z AREA SOUNDINGS AS WELL AS UPSTREAM SOUNDINGS FROM TX LAST EVENING) SHOULD CONTRIBUTE TO SUFFICIENT DESTABILIZATION TO SUPPORT A THREAT OF SEVERE CONVECTION. THE INTENSE WIND FIELD IN PLACE... WHICH IN ITSELF WILL BE NOTEWORTHY WITH FREQUENT GUSTS TO 30-40 MPH... AND STRONG WSW DEEP LAYER SHEAR OF 70-90 KTS (AND EXPECTED TO INCREASE FURTHER) WILL FAVOR QLCS DEVELOPMENT WITH THE POTENTIAL FOR DISCRETE SEVERE CELLS AND ISOLATED TORNADOES GIVEN THE 40+ KT 0-1 KM SHEAR AND SUB-1-KM LCL HEIGHTS. FOLLOWING A SLIGHTLY SPED-UP VERSION OF THE CONVECTIVE PATTERN NOTED ON THE LATEST 4 KM WRF-ARW... WHICH IS DOING QUITE WELL THIS MORNING ALBEIT ABOUT 2 HOURS TOO SLOW... PLACES THE GREATEST SEVERE WEATHER THREAT IN THE AFTERNOON THROUGH VERY EARLY EVENING. PLEASE SEE OUR WEB PAGE FOR THE LATEST WEATHER BRIEFING. HAVE RAISED HIGHS A BIT TO 73-80. THE RISK OF ADVERSE FIRE WEATHER CONDITIONS CONTINUES AS WELL FOR TODAY AND FOR SATURDAY. AN INCREASED FIRE DANGER REMAINS FOR TODAY AND FORESTRY OFFICIALS WILL BE CONSULTED FOR TOMORROW'S DRY AND WINDY WEATHER POST-FRONT. SEE FIRE WEATHER DISCUSSION BELOW. -GIH TONIGHT: ABRUPT WEST TO EAST CLEARING IS EXPECTED THIS EVENING IN THE WAKE OF THE FRONT. NWLY WIND GUSTS IMMEDIATELY BEHIND THE FRONT FOR A 2 TO 4 HOUR PERIOD WILL RIVAL WIND SPEEDS TO THOSE OF THE SWLY GUSTS AHEAD OF THE FRONT EXPECTED THIS AFTERNOON...TOPPING OUT AROUND 35TS BEFORE DIMINISHING WITH SUSTAINED 10 TO 12KTS OVERNIGHT. MUCH COOLER WITH OVERNIGHT LOWS IN THE MID 30S NW TO LOWER 40S SOUTHEAST. -BL SAT AND SAT NIGHT: BEHIND A DEPARTING FRONTAL SYSTEM...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND...RESULTING IN FAIR WEATHER AND NEAR TO SLIGHTLY BELOW TEMPS. A MID LEVEL TROUGH WILL PASS OVER THE AREA DURING THE DAY ON SATURDAY...BUT WITH VERY LIMITED MOISTURE DO NOT EXPECT ANYTHING MORE THAN A BRIEF PERIOD OF SOME CLOUDINESS DURING THE LATE MORNING/AFTERNOON HOURS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. AS HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY...A FAIRLY TIGHT PRESSURE GRADIENT WILL RESULT IN SUSTAINED WESTERLY WINDS NEAR 15-20 MPH WITH GUSTS OF AROUND 30 MPH. ALSO...MINIMUM RELATIVE HUMIDITY VALUES COULD FALL TO NEAR 25 PERCENT AND THIS COMBINED WITH THE STRONG WINDS COULD RESULT IN A RISK OF FIRE DANGER ACROSS THE REGION. EVEN WITH THIS STRONG WESTERLY DOWNSLOPE FLOW...THE COOLER POST FRONTAL AIR MASS THAT WILL BE IN PLACE ACROSS THE REGION SHOULD RESULT IN MAX TEMPS IN THE LOW TO MID 50S. THEN...MID LEVEL RIDGING WILL THEN BUILD OVER THE MID ATLANTIC REGION FOR THE REMAINDER OF THE WEEKEND. THEREFORE...AM EXPECTING CLEAR SKIES SATURDAY NIGHT INTO EARLY SUNDAY...WHICH SHOULD ALLOW OVERNIGHT LOWS TO FALL INTO THE UPPER 20S TO LOWER 30S. -KRR && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 120 PM FRIDAY... THE SOUTHERN STREAM WAVE OVER MEXICO WILL LIFT NORTHEASTWARD AND DEAMPLIFY ACROSS THE CAROLINAS ON SUNDAY. SINCE STABLE SURFACE HIGH PRESSURE (~1030-1035 MB) WILL PREVAIL DURING THAT TIME...EXPECT ONLY CONSIDERABLE HIGH CLOUDINESS IN ASSOCIATION WITH THE WAVE ALOFT. HIGH TEMPERATURES...ADJUSTED DOWN SEVERAL DEGREES FROM THE PREVIOUS FORECAST...ARE EXPECTED TO RISE TO WITHIN A DEGREE OR TWO OF 50 DEGREES. HIGH PRESSURE WILL THEN DRIFT OFFSHORE BUT CONTINUE TO EXTEND WESTWARD ACROSS NC AND MAINTAIN FAIR WEATHER THROUGH EARLY NEXT WEEK. GOOD RADIATIONAL COOLING WITH PROJECTED LOW LEVEL THICKNESSES AROUND 1320 METERS SUGGESTS LOWS IN THE UPPER 20S TO LOWER 30S...WHILE DEVELOPING RETURN FLOW BY LATE MON SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 60S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 145 PM FRIDAY... MON NIGHT-TUE NIGHT: A LOW LEVEL WARM ADVECTION REGIME WILL SUPPORT INCREASING MOISTURE IN THE LOWEST 10 THOUSAND FT LATE MON NIGHT AND ESPECIALLY TUE...WHICH WILL PROVIDE FOR INCREASING CLOUDINESS...AND A CHANCE OF SHOWERS MAINLY OVER THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA TUE...AND AREA-WIDE WITH A WARM FRONTAL PASSAGE TUE NIGHT. TEMPERATURES WILL ACCORDINGLY FURTHER MODERATE - MIDDLE 30S TO AROUND 40 DEGREES MON NIGHT...MIDDLE 60S TUE...AND MOSTLY PRIOR TO MIDNIGHT LOWS IN THE MIDDLE 40S TO LOWER 50S (COOLEST NE) COURTESY OF THE PASSING WARM FRONT. WED-FRI: A PAIR OF UPPER TROUGHS...IN A PROGRESSIVE UPPER FLOW PATTERN ACROSS THE CONUS...WILL SUPPORT A COUPLE OF MIGRATORY SURFACE CYCLONES TO OUR NW (MUCH LIKE THE MAJORITY OF THIS WINTER WEATHER SEASON) OWING TO A PERSISTENT 588 DM SUB-TROPICAL RIDGE OVER THE CARIBBEAN. GUIDANCE SUGGESTS THE FRONT TRAILING THE FIRST CYCLONE WILL CROSS THE MIDDLE ATLANTIC REGION WITH A GOOD CHANCE OF SHOWERS (AND PERHAPS A FEW STORMS DUE TO THE PRECEDING WARMTH IN THE 70S) WED INTO WED NIGHT. CLEARING AND TURNING COOLER...BUT STILL ABOVE AVERAGE...FOR THU-THU NIGHT...BEFORE THE THE SECOND FRONTAL SYSTEM BRINGS ANOTHER THREAT OF SHOWERS BY THE END OF THE WORK WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 105 PM FRIDAY... WITH A COMBINATION OF STRONG GUSTY WINDS AND A PERIOD OF STRONG TO POSSIBLY SEVERE STORMS AHEAD OF AN INCOMING COLD FRONT... ADVERSE AVIATION CONDITIONS ARE LIKELY AT CENTRAL NC TERMINAL FORECAST SITES THIS AFTERNOON INTO EARLY EVENING... FIRST AT INT/GSO 18Z-22Z... THEN AT RDU 19Z-23Z... AND AT RWI AT 20Z-00Z. FAY WILL SEE AN EXTENDED THREAT OF STORMS FROM 18Z THROUGH 00Z AS STORMS TRAIN REPEATEDLY OVER THE AREA. BACKGROUND WINDS FROM THE SW SUSTAINED AT 16-23 KTS WILL OCCASIONALLY GUST TO 25-35 KTS OUTSIDE OF ANY STORMS... AND THIS STRONG WIND SHEAR IN THE LOWEST FEW THOUSAND FEET MAY INDUCE MECHANICAL TURBULENCE THAT COULD BE HAZARDOUS ESPECIALLY TO SMALL AIRCRAFT. STRONG TO POSSIBLY SEVERE STORMS COULD BRING LOCAL WIND GUSTS IN EXCESS OF 60 KTS WITH A LESSER THREAT OF HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. DOMINANT VFR CIGS/VSBYS WILL DROP TO MVFR AND IFR IN AND NEAR SHOWERS/STORMS. THE RISK OF STORMS WILL BE OVER BY 22Z-02Z... HOWEVER WITH COLD FRONTAL PASSAGE THE WINDS WILL SHIFT AROUND TO WNW (270-300 DEGREES) AND REMAIN STRONG THROUGH THE NIGHT AT 10-20 KTS PERIODICALLY GUSTING TO 20-25 KTS. MAINLY WESTERLY WINDS WILL PICK BACK UP SATURDAY MORNING AT 15-20 KTS SUSTAINED AND GUSTING TO 25-30 KTS. VFR CONDITIONS ARE EXPECTED FROM MID EVENING THROUGH SATURDAY. LOOKING BEYOND EARLY SATURDAY AFTERNOON: WINDS WILL DIMINISH BY 22Z SATURDAY. MVFR/IFR FOG/STRATUS IS POSSIBLE TUESDAY MORNING INTO WEDNESDAY IN ASSOCIATION WITH AN APPROACHING FRONTAL SYSTEM. STRENGTHENING WINDS FROM THE SW ARE ALSO POSSIBLE WEDNESDAY. -GIH && .FIRE WEATHER... AS OF 140 PM... ...RED FLAG WATCH FOR SATURDAY AFTERNOON FOR NORTHWEST PIEDMONT... STRONG GUSTY SOUTHWEST WINDS OF 35 TO 40 MPH AHEAD OF A COLD FRONT WILL SHIFT TO WEST NORTHWEST LATE THIS AFTERNOON AND EVENING IN THE WAKE OF THE EXITING FRONT. TEMPERATURES OUTSIDE SHOWERS ARE IN THE MID TO UPPER 70S THIS AFTERNOON. LOWEST RELATIVE HUMIDITIES WILL BE MODEST... FALLING NO LOWER THAN 35 PERCENT THIS EVENING BEFORE RISING OVERNIGHT. RAINFALL WILL BE SPOTTY IN THE WEST... WITH WIDESPREAD RAINS IN THE EAST OF AS MUCH AS ONE INCH. SCATTERED THUNDERSTORMS ARE FORECAST... MAINLY EAST. BREEZY WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH ARE EXPECTED BY MID MORNING SATURDAY... CONTINUING INTO THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25 PERCENT. HOWEVER IT WILL BE MUCH COOLER WITH HIGHS IN THE 50S. A RED FLAG WATCH WILL BE ISSUED FOR MUCH OF WESTERN NORTH CAROLINA WEST OF HIGHWAY 220. ANY POSSIBLE RED FLAG WATCH WILL BE ADJUSTED SATURDAY MORNING BASED ON RAINFALL FALLING THIS AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD/CBL/KRR SHORT TERM...MWS LONG TERM...MWS AVIATION...HARTFIELD FIRE WEATHER...
Hazardous weather outlook, Feb 24, 1:41 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 141 PM EST FRI FEB 24 2012 NCZ009>011-026>028-041>043-077-078-085-086-088-089-251845- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 141 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS AFTERNOON AND MOVE OFFSHORE THIS EVENING. THUNDERSTORMS AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH PRIMARY THREATS OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT IN THIS AREA WILL OCCUR BETWEEN 3 PM AND 7 PM. PEOPLE ACROSS THE AREA SHOULD MAKE THE NECESSARY PREPARATIONS NOW TO BE READY FOR SEVERE WEATHER. REGARDLESS OF THE SEVERE THREAT... STRONG SOUTHWESTERLY WINDS WILL BECOME WESTERLY BEHIND THE FRONT THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH ARE LIKELY. ISOLATED HIGHER WIND GUSTS WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT IN ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-008-021>025-038>040-073>076-083-084-251845- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 141 PM EST FRI FEB 24 2012 ...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING... ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. INCREASED FIRE DANGER. A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS AFTERNOON AND MOVE OFFSHORE THIS EVENING. THUNDERSTORMS AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH PRIMARY THREATS OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT IN THIS AREA WILL OCCUR BETWEEN 2 PM AND 6 PM. PEOPLE ACROSS THE AREA SHOULD MAKE THE NECESSARY PREPARATIONS NOW TO BE READY FOR SEVERE WEATHER. REGARDLESS THE SEVERE THREAT... STRONG SOUTHWESTERLY WINDS AHEAD OF THE FRONT WILL BECOME WESTERLY BEHIND THE FRONT LATE THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY. ISOLATED HIGHER WIND GUSTS WILL BE POSSIBLE. WINDS OF THIS MAGNITUDE MAY PRODUCE ISOLATED DAMAGE TO TREES AND POWER LINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. GIH
In the hours before
Local storm report, Feb 24, 1:24 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST POPE AFB 35.18N 79.03W
02/24/2012 M40 MPH CUMBERLAND NC ASOS
POPE AFB KPOB GUSTED TO 40 MPH AT 115 PM
&&
EVENT NUMBER RAH1200062
VINCENTSpecial weather statement, Feb 24, 1:24 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EST FRI FEB 24 2012
NCZ088-089-241915-
CUMBERLAND-SAMPSON-
124 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND SOUTHERN
CUMBERLAND COUNTIES THROUGH 215 PM EST...
AT 122 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
LUMBERTON...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARLAND AND HARRELLS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3461 7832 3467 7833 3485 7850 3484 7890
3519 7817 3519 7816 3489 7814 3474 7819
3471 7811 3468 7815 3455 7825
TIME...MOT...LOC 1822Z 253DEG 50KT 3472 7890
22Special weather statement, Feb 24, 2:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EST FRI FEB 24 2012
NCZ089-242030-
SAMPSON-
226 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 330 PM EST...
AT 225 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING GARLAND TO WARSAW....MOVING EAST AT 60 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GARLAND AND HARRELLS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3461 7832 3467 7833 3471 7839 3474 7839
3481 7845 3501 7815 3489 7814 3474 7819
3472 7814 3472 7811 3471 7811 3468 7815
3456 7824 3455 7826
TIME...MOT...LOC 1925Z 251DEG 51KT 3497 7807 3480 7829
22Special weather statement, Feb 24, 2:37 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EST FRI FEB 24 2012
NCZ021-242030-
FORSYTH-
237 PM EST FRI FEB 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 330
PM EST...
AT 236 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 14 MILES
WEST OF HUNTSVILLE...OR ABOUT 14 MILES WEST OF EAST BEND...MOVING
EAST AT 75 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DONNAHA...RURAL HALL...
STANLEYVILLE...AND BELEWS CREEK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
3622 8044 3624 8046 3626 8045 3626 8003
3620 8004 3607 8051 3609 8052
TIME...MOT...LOC 1936Z 252DEG 65KT 3617 8071
VINCENTLocal storm report, Feb 24, 3:00 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM NON-TSTM WND GST SMITH REYNOLDS APT 36.14N 80.23W
02/24/2012 M41 MPH FORSYTH NC ASOS
WINSTON SALEM AIRPORT KINT GUSTED TO 41 MPH AT 105 PM
&&
EVENT NUMBER RAH1200063
VINCENTLocal storm report, Feb 24, 3:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
02/24/2012 M45 MPH WAKE NC ASOS
RDU AIRPORT GUSTED TO 45 MPH AT 159 PM
&&
EVENT NUMBER RAH1200064
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:07 PM EST | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Scotland, Wayne | 53 min |
| Feb 24, 1:24 PM EST | Special Weather Statement | RAH | Sampson | 51 min |
| Feb 24, 2:08 PM EST | Fire Weather Watch | RAH | Alamance, Davidson, Forsyth, Guilford, Person, Randolph and 1 more | 16 hr |
| Feb 24, 2:26 PM EST | Special Weather Statement | RAH | Sampson | 64 min |
| Feb 24, 2:37 PM EST | Special Weather Statement | RAH | Forsyth | 53 min |
| Feb 24, 2:58 PM EST | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Feb 24, 3:35 PM EST | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 55 min |
| Feb 24, 3:49 PM EST | Severe Thunderstorm Warning | RAH | Randolph | 56 min |
| Feb 24, 4:10 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 65 min |
| Feb 24, 4:16 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 49 min |
| Feb 24, 4:34 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 56 min |
| Feb 24, 4:36 PM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Harnett, Lee and 4 more | 84 min |
| Feb 24, 4:42 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Vance | 63 min |
| Feb 24, 5:04 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Wake, Warren | 56 min |
| Feb 24, 5:31 PM EST | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 89 min |
| Feb 24, 5:38 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.